Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] OT...Prozac experience?

Expand Messages
  • Nancy W
    Hi-  I m new and this is the first time I m posting.  I agree with Lyn that you need to go very slowly with this.  The withdrawal can be horrible, causing
    Message 1 of 6 , May 15, 2013
    • 0 Attachment
      Hi-  I'm new and this is the first time I'm posting.  I agree with Lyn that you need to go very slowly with this.  The withdrawal can be horrible, causing aggression, anxiety, and many many more symptoms.  For humans, it is recommended to reduce 10% of the current dose at a time.  Because of Prozac's very long half life, there should be about 1 month between reductions.  It can take a long time.  If you make a reduction and notice any symptoms Tucker didn't have before, then go back to the previous dose, wait until he stabilizes, and then make another reduction, but 5% instead of 10%.  And do from there.  These drugs make changes in the brain and it can take a long time for the brain to adjust to being without the drug.  Best wishes to you and Tucker.   -Nancy


      >________________________________
      > From: "judi_john@..." <judi_john@...>
      >To: feline-heart@yahoogroups.com
      >Sent: Wednesday, May 15, 2013 6:27 PM
      >Subject: [FH] OT...Prozac experience?
      >

      >
      >I'm going to take Tucker off of Prozac after 1.5 years to avoid damage to his liver and/or other organs. Has anyone had experience with this? He was an aggressive rescue, but now he's very sweet...still growls when he's unhappy but doesn't bite or scratch and is very gentle and cuddly. Don't know whether to expect any behavior or medical issues with stopping it...thanks...Judi and Angel Max and Tucker
      >
      >

      [Non-text portions of this message have been removed]
    • Judi Levens
      thank you both so much for your input. His dose has been 1/2 tablet, and I reduced him today to 1/4 thinking I would do that till I run out (about 10 days.)
      Message 2 of 6 , May 15, 2013
      • 0 Attachment
        thank you both so much for your input. His dose has been 1/2 tablet, and I reduced him today to 1/4 thinking I would do that till I run out (about 10 days.) Do you think that's too dramatic?
        best...Judi and John




        To: feline-heart@yahoogroups.com
        From: ilapril@...
        Date: Wed, 15 May 2013 16:54:41 -0700
        Subject: Re: [FH] OT...Prozac experience?


























        Hi- I'm new and this is the first time I'm posting. I agree with Lyn that you need to go very slowly with this. The withdrawal can be horrible, causing aggression, anxiety, and many many more symptoms. For humans, it is recommended to reduce 10% of the current dose at a time. Because of Prozac's very long half life, there should be about 1 month between reductions. It can take a long time. If you make a reduction and notice any symptoms Tucker didn't have before, then go back to the previous dose, wait until he stabilizes, and then make another reduction, but 5% instead of 10%. And do from there. These drugs make changes in the brain and it can take a long time for the brain to adjust to being without the drug. Best wishes to you and Tucker. -Nancy



        >________________________________

        > From: "judi_john@..." <judi_john@...>

        >To: feline-heart@yahoogroups.com

        >Sent: Wednesday, May 15, 2013 6:27 PM

        >Subject: [FH] OT...Prozac experience?

        >

        >

        >

        >I'm going to take Tucker off of Prozac after 1.5 years to avoid damage to his liver and/or other organs. Has anyone had experience with this? He was an aggressive rescue, but now he's very sweet...still growls when he's unhappy but doesn't bite or scratch and is very gentle and cuddly. Don't know whether to expect any behavior or medical issues with stopping it...thanks...Judi and Angel Max and Tucker

        >

        >



        [Non-text portions of this message have been removed]



















        [Non-text portions of this message have been removed]
      • Nancy W
        That s a 50% reduction.  I feel terrified for your cat.  If it was my cat, and I understand it s not, I would get liquid Prozac from a compounding pharmacy
        Message 3 of 6 , May 15, 2013
        • 0 Attachment
          That's a 50% reduction.  I feel terrified for your cat.  If it was my cat, and I understand it's not, I would get liquid Prozac from a compounding pharmacy with flavor added and start with 10% reductions and watch Tucker's reaction and go from there.  He may be fine with the reduction you did, but I wouldn't take the chance.  I've experienced withdrawal from this type of drug myself and it is hell if done too quickly.  I don't know what could happen with a cat, but cats have a faster metabolism than humans so you may notice the effects faster than with a human.  I'm just telling you about my experience and it may be entirely different for your cat.  Of course, it's your call.
          Nancy


          >________________________________
          > From: Judi Levens <casaobelisco@...>
          >To: Nancy W <ilapril@...>; "feline-heart@yahoogroups.com" <feline-heart@yahoogroups.com>
          >Sent: Wednesday, May 15, 2013 8:03 PM
          >Subject: RE: [FH] OT...Prozac experience?
          >
          >
          >thank you both so much for your input. His dose has been 1/2 tablet, and I reduced him today to 1/4 thinking I would do that till I run out (about 10 days.)  Do you think that's too dramatic?  best...Judi and John 
          >
          >________________________________
          >To: feline-heart@yahoogroups.comFrom: ilapril@...: Wed, 15 May 2013 16:54:41 -0700Subject: Re: [FH] OT...Prozac experience?  
          >Hi-  I'm new and this is the first time I'm posting.  I agree with Lyn that you need to go very slowly with this.  The withdrawal can be horrible, causing aggression, anxiety, and many many more symptoms.  For humans, it is recommended to reduce 10% of the current dose at a time.  Because of Prozac's very long half life, there should be about 1 month between reductions.  It can take a long time.  If you make a reduction and notice any symptoms Tucker didn't have before, then go back to the previous dose, wait until he stabilizes, and then make another reduction, but 5% instead of 10%.  And do from there.  These drugs make changes in the brain and it can take a long time for the brain to adjust to being without the drug.  Best wishes to you and Tucker.   -Nancy >________________________________ > From: "mailto:judi_john%40sbcglobal.net" <mailto:judi_john%40sbcglobal.net> >To: mailto:feline-heart%40yahoogroups.com >Sent: Wednesday, May 15,
          2013 6:27 PM >Subject: [FH] OT...Prozac experience? > >  > >I'm going to take Tucker off of Prozac after 1.5 years to avoid damage to his liver and/or other organs. Has anyone had experience with this? He was an aggressive rescue, but now he's very sweet...still growls when he's unhappy but doesn't bite or scratch and is very gentle and cuddly. Don't know whether to expect any behavior or medical issues with stopping it...thanks...Judi and Angel Max and Tucker > > [Non-text portions of this message have been removed]
          >

          [Non-text portions of this message have been removed]
        • elfinmyst
          Hi I think that is far too much from personal experience. The anxiety, aggression, panic and electric shocks and dizziness was bad even when withdrawing
          Message 4 of 6 , May 16, 2013
          • 0 Attachment
            Hi

            I think that is far too much from personal experience. The anxiety,
            aggression, panic and electric shocks and dizziness was bad even when withdrawing
            slowly. I would do it on your vet's advice as not sure about withdrawal in
            cats. I would start with the liquid prozac and drop 10% each week at the
            very worst. It's a very difficult drug to come off and cause terrible
            withdrawal I`m afraid.

            Lyn

            _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

            [Non-text portions of this message have been removed]
          Your message has been successfully submitted and would be delivered to recipients shortly.